Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 27, 2005, 12:25 PM EST for Clay County, Randolph County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 12:25 PM EST (17:25 UTC)
- Expired
- Mar 27, 2005, 1:00 PM EST
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Clay County, GA, Randolph County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 10:35 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 271725
SVRTAE
GAC061-243-271800-
/O.NEW.KTAE.SV.W.0080.050327T1725Z-050327T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1225 PM EST SUN MAR 27 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTHWEST GEORGIA
SOUTHWESTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA
THIS INCLUDES THE CITY OF CUTHBERT
* UNTIL 100 PM EST
* AT 1120 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES SOUTHWEST OF CUTHBERT...OR ABOUT NEAR FORT GAINES...AND
MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF CUTHBERT BY 1250 PM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3164 8476 3164 8481 3161 8483 3157 8481
3155 8482 3155 8503 3163 8505 3167 8509
3172 8511 3181 8478
$$
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 9:15 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 27, 9:15 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 915 AM EST SUN MAR 27 2005 .DISCUSSION...ON GOING SEVERE THREAT ALONG THE WARM FRONT OVER SW-SC GA...WITH GOOD THETA-E ADVECTION...& SOME ROTATION WITH ISOLATED TORNADO THREAT. TRAINING OF STORMS HAS CAUSED CONCERN FOR LOCALIZED FLOODING & WILL ISSUED FLOOD WATCH FOR SE AL & MUCH OF SW GA AREA. 12Z TAE SOUNDING HAD A PRECIP WATER VALUE OF 1.46 INCHES...LI OF -3...CAPE OF 922 J/KG...& A VEERING WIND PROFILE. LOW LEVEL JET AT 2-5K FT SW 30-40 KTS. SURFACE LOW OVER NORTHERN MS WITH TRAILING COLD FRONT WILL SLOWLY MOVE EAST TODAY & SQUALL-LINE OF STORMS... SOME SEVERE WITH WIND DAMAGE...LARGE HAIL...& WITH POSSIBLE SPIN-UP TORNADOES ALONG LEADING EDGE EXPECTED THIS AFTERNOON THROUGH ABOUT MID-NIGHT. EXPECT CURRENT TORNADO WATCH THROUGH 11 AM EST TO BE EXTENDED INTO THE AFTERNOON & EVENING. THIS IS A SIGNIFICANT SEVERE WEATHER THREAT & RESIDENTS SHOULD TAKE APPROPRIATE ACTIONS NOW... ESPECIALLY THOSE WHO LIVE IN MOBILE HOMES. OTHERWISE...AFTER MIDNIGHT...THE SEVERE THREAT SHOULD SHIFT EAST TO NE FL. SOME RAIN OR LIGHTER SHOWERS EXPECTED BEHIND THE FRONT THROUGH MONDAY MORNING. THEN HIGH PRESSURE SETTLES IN BEHIND THE FRONT FOR MONDAY THROUGH MID-WEEK. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH THRU 8 PM CST. GA...FLOOD WATCH PARTS OF SC & SW...SEE WATCH FOR DETAILS. FL...NONE. && MCT && .PREV DISCUSSION... 215 AM EST SUN MAR 27 2005 .SYNOPSIS...SURFACE LOW PRESSURE CONTINUES TO SHIFT TO THE NORTHEAST ACROSS THE SOUTHEAST USA FORCING A WARM FRONT NORTH OF THE AREA. NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE CWA WITH DAMAGING WINDS AND HAIL IN STRONGER STORMS. WARM SOUTHERLY FLOW HAS HELD TEMPS AND DEWPOINTS UP IN THE UPPER 60S. && .SHORT TERM...(TODAY THROUGH MONDAY). SEVERE WEATHER THREAT WILL CONTINUE TODAY AS LOW LEVEL JET MOVES ACROSS THE AREA AND STORMS CONTINUE TO DEVELOP ACROSS THE CWA. THE THREAT OF HAIL, DAMAGING WINDS AND ISOLATED TORNADOES WILL CONTINUE THROUGH THE MORNING HOURS AND EXTEND UNTIL THE AFTERNOON AS THE LOW PRESSURE MOVES TO THE NORTH AND A STRONG FRONT PUSHES ACROSS THE REGION. RAIN CHANCES WILL REMAIN HIGH FOR SUNDAY AND DIMINISH WEST TO EAST SUNDAY EVENING. SOME CLOUDS MAY REMAIN BEHIND THIS FRONT AS THE LOW CLOUDS WRAP AROUND THE MAIN LOW PRESSURE SYSTEM ON MONDAY. TEMPS WILL REMAIN NEAR CLIMO. .LONG TERM...(TUESDAY THROUGH SATURDAY). NO CHANGES MADE. HIGH PRESSURE & DRY WEATHER SETS UP THROUGH THURSDAY MORNING...THEN THE NEXT LOW PRESSURE & COLD FRONT APPROACH WITH A CHANCE OF SHOWERS & TSTMS THURSDAY EVENING TO OVERNIGHT. GFS HAS THIS COLD FRONT THROUGH THE CWA FRIDAY MORNING. THEN HIGH PRESSURE LATER FRIDAY & INTO THE WEEKEND. && .MARINE... WINDS & SEAS ARE CURRENTLY REMAINING BELOW SCEC. WILL SEE A GRADUALLY INCREASE THIS MORNING TO SCEC AS THE BOUNDARY MOVES CLOSER. THEN POSSIBLE SCA AFTER THE FRONT PUSHES THROUGH & INTO MONDAY. LOWERING TUESDAY THROUGH THURSDAY. THEN AGAIN INCREASING WITH THE NEXT SYSTEM. && .FIRE WEATHER... POSSIBLE DRIER & WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA TO REACH RED FLAG CONDITIONS MONDAY OR TUESDAY. WILL CONTINUE TO MONITOR. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 78 57 69 45 / 70 50 10 00 PANAMA CITY 74 56 69 52 / 70 30 05 00 DOTHAN 78 53 66 46 / 80 20 05 00 ALBANY 78 55 65 45 / 80 40 10 00 VALDOSTA 79 57 66 46 / 80 60 10 00 CROSS CITY 80 60 70 47 / 70 50 20 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. BOLINSKI
Hazardous weather outlook, Mar 27, 11:42 AM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1142 AM EST SUN MAR 27 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-281100- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 1142 AM EST SUN MAR 27 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS ARE EXPECTED TODAY AND TONIGHT OVER THE ENTIRE AREA. ALSO AREAS OF HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE. A STRONG COLD FRONT WILL MOVE EAST INTO THE REGION TODAY AND WILL BE ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS WILL BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND POSSIBLE TORNADOES. HEAVY RAIN WILL BE POSSIBLE AND LOCALIZED FLOODING ALSO WILL BE A THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. AFTER THIS FRONT MOVES THROUGH...HIGH PRESSURE WILL USHER IN FAIR AND DRY CONDITIONS WHICH ARE EXPECTED TO LAST THROUGH MUCH OF THE UPCOMING WEEK...BEFORE THE NEXT COLD FRONT APPROACHES ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL BE REQUIRED TODAY. DUE TO THE LIKELY SEVERITY OF THIS EVENT...ALL RESIDENTS WITHIN THIS AREA OF CONCERN ARE URGED TO KEEP ABREAST OF THE LATEST CONDITIONS AND BE ALERT FOR FURTHER WATCHES AND WARNINGS. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER ENTERING THE WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 7-TREXLER
In the hours before
Special weather statement, Mar 27, 10:28 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1028 AM EST SUN MAR 27 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-272300- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 1028 AM EST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 600 PM EST SUNDAY EVENING (500 PM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:34 PM EST | Severe Thunderstorm Warning | TAE | Early, Seminole | 26 min |
| Mar 26, 8:45 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 30 min |
| Mar 26, 9:13 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady | 47 min |
| Mar 26, 10:07 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Grady, Mitchell, Thomas | 38 min |
| Mar 26, 10:38 PM EST | Tornado Warning | TAE | Randolph | 277 days |
| Mar 26, 10:43 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Lowndes, Thomas | 47 min |
| Mar 26, 11:50 PM EST | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 25 min |
| Mar 26, 11:56 PM EST | Tornado Warning | TAE | Lanier, Lowndes, Seminole | 277 days |
| Mar 27, 3:34 AM EST | Severe Thunderstorm Warning | TAE | Quitman | 41 min |
| Mar 27, 5:19 AM EST | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 41 min |
| Mar 27, 5:53 AM EST | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph, Terrell | 52 min |
| Mar 27, 8:43 AM EST | Tornado Warning | TAE | Ben Hill, Quitman | 276 days |
| Mar 27, 11:08 AM EST | Flash Flood Warning | TAE | Lee | 4 hr |
| Mar 27, 11:09 AM EST | Tornado Warning | TAE | Worth | 276 days |
| Mar 27, 11:20 AM EST | Special Marine Warning | TAE | 115 min | |
| Mar 27, 11:25 AM EST | Flash Flood Warning | TAE | Clay, Quitman, Randolph | 3 hr |
| Mar 27, 1:13 PM EST | Special Marine Warning | TAE | 2 hr | |
| Mar 27, 3:09 PM EST | Special Marine Warning | TAE | 96 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.